Format

Send to

Choose Destination
Ann Allergy Asthma Immunol. 2002 Jul;89(1):101-3.

Boosted IgE response after anaphylaxis reaction to cefuroxime with cross-reactivity with cefotaxime.

Author information

1
Allergy Unit, Ciudad de Jaén Hospital, Spain. jqe01@saludalia.com

Abstract

BACKGROUND:

Cefuroxime is a second-generation lactamase-stable cephalosporin. Its use is on the increase, and in recent years several reactions to this compound have been reported.

OBJECTIVE:

To describe a case of selective reaction to cefuroxime, showing a boosted immunoglobulin (Ig)E response after administration of this drug.

METHODS:

Specific serum IgE antibodies to several cephalosporins were monitored in a 52-year-old man after a selective systemic anaphylaxis attributable to cefuroxime, who showed a good tolerance to penicillin V during a single-blind, placebo-controlled challenge.

RESULTS:

Specific IgE levels to cefuroxime were not detected at the moment of the reaction but became positive 1 day after, increasing to peak at day 51, and still positive after 115 days. Through radioallergosorbent test inhibition, cross-reactivity between cefuroxime and cefotaxime was demonstrated.

CONCLUSIONS:

IgE-mediated reaction attributable to cefuroxime with cross-reactivity to cefotaxime was reported. A prompt evaluation undertaking skin tests and additional radioallergosorbent test studies with different betalactam derivatives improves the evaluation of subjects with allergic reactions to betalactams.

PMID:
12141712
[Indexed for MEDLINE]

Supplemental Content

Loading ...
Support Center